Skip to Content

TV ads say Pradaxa causes digestive problems, severe acid reflux and heartburn? Is this true?

Responses (2)

Rajive Goel 17 Apr 2012

Up to 35% of people taking Pradaxa experienced gastrointestinal problems, compared to 24% of people taking warfarin. These gastrointestinal problems included but were not limited to: Indigestion or heartburn; Abdominal (stomach) pain or discomfort; Gastroesophageal reflux disease (GERD); Ulcers of the digestive tract.

Not all experience the side effects, the effects depend upon each individual. In studies, Pradaxa was compared to warfarin, the standard drug used for anticoagulation in people with atrial fibrillation. In these studies, the possible side effects of each medication were recorded and compared.

However for more details do talk to your doc/pharmacist, please.

Take care, best wishes!

DemoninDC 17 Apr 2012

In addition to what Rajive said, lawyers who are litigating with the pharmaceutical companies review the FDA's adverse reporting system for side effects that people, doctors and pharmaceutical companies report to the database. They then use this information when they are advertising their services.

Pradaxa is a new drug and as with all drugs there are both benefits and drawbacks to a drug. What you need to think about is what the level of activity you participate in and does this put you at risk for a bleeding type injury. As Pradaxa has no reversal agent for someone who is bleeding this is a factor that you need to weigh in your decision to take the drug. You might want to talk to your doctor about Xarelto, Arixtra, or Lovenox if you do not want to take Warfarin.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions